Alert archive / Arizona / High Wind Warnings in 2009
High Wind Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind warning at Mar 22, 2009, 3:47 AM MST for 4 counties in Arizona. It took effect at Mar 22, 2009, 9:00 AM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2009, 3:47 AM MST (10:47 UTC)
- In effect from
- Mar 22, 2009, 9:00 AM MST
- Expired
- Mar 22, 2009, 11:00 PM MST
- In force
- 14 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2443 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 221047 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 347 AM MST SUN MAR 22 2009 AZZ010-011-016-017-039-221900- /O.UPG.KFGZ.WI.Y.0005.090322T1600Z-090323T0600Z/ /O.NEW.KFGZ.HW.W.0001.090322T1600Z-090323T0600Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M. 347 AM MST SUN MAR 22 2009 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM MST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN TODAY WILL BRING STRONG WINDS TO NORTHERN ARIZONA. SOUTHWEST WINDS WILL BEGIN TO INCREASE BY MID MORNING...REACHING SPEEDS OF 30 TO 40 MPH WITH GUSTS FROM 55 TO 60 MPH BY EARLY AFTERNOON. THESE STRONG WINDS ARE ANTICIPATED TO CONTINUE INTO THE LATE EVENING HOURS AS THE STORM SYSTEM MOVES THROUGH THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ012>014-040-221900- /O.UPG.KFGZ.HW.A.0001.090322T1600Z-090323T0600Z/ /O.NEW.KFGZ.HW.W.0001.090322T1600Z-090323T0600Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON... KYKOTSMOVI 347 AM MST SUN MAR 22 2009 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN TODAY WILL BRING VERY STRONG WINDS MUCH OF THE REGION. SOUTHWEST WINDS WILL BEGIN TO INCREASE THIS MORNING...REACHING SPEEDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH OVER THE LITTLE COLORADO RIVER VALLEY AND ADJACENT AREAS BY EARLY AFTERNOON. THESE STRONG WINDS ARE ANTICIPATED TO CONTINUE INTO THE MID TO LATE EVENING HOURS AS THE STORM SYSTEM MOVES THROUGH THE AREA. AREAS OF BLOWING DUST ARE LIKELY AND MAY CAUSE LOCALLY REDUCED VISIBILITY ALONG AREA ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004>009-015-018-037-038-221900- /O.CON.KFGZ.WI.Y.0005.090322T1600Z-090323T0600Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- WESTERN MOGOLLON RIM-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO... FLAGSTAFF...WILLIAMS...MUNDS PARK...PAYSON...STRAWBERRY...YOUNG... COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA 347 AM MST SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM MST THIS EVENING. A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN TODAY WILL BRING STRONG WINDS TO NORTHERN ARIZONA. SOUTHWEST WINDS WILL BEGIN TO INCREASE THIS MORNING...REACHING SPEEDS OF 30 TO 40 MPH WITH GUSTS FROM 45 TO 55 MPH BY EARLY AFTERNOON. THESE STRONG WINDS ARE ANTICIPATED TO CONTINUE INTO THE LATE EVENING HOURS AS THE STORM SYSTEM MOVES THROUGH THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ JJ
4 follow-up statements
000 WWUS75 KFGZ 221837 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1137 AM MST SUN MAR 22 2009 AZZ010>014-016-017-039-040-230400- /O.CON.KFGZ.HW.W.0001.000000T0000Z-090323T0600Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... NAVAJO N.M....DILKON...KYKOTSMOVI 1137 AM MST SUN MAR 22 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN TODAY WILL BRING VERY STRONG WINDS TO MUCH OF THE REGION. SOUTHWEST WINDS OF 20 TO 30 MPH HAVE DEVELOPED ACROSS LITTLE COLORADO RIVER VALLEY AND ADJACENT AREAS AND WILL CONTINUE TO INCREASE THROUGHOUT THE DAY...REACHING SPEEDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH BY EARLY AFTERNOON. THESE STRONG WINDS ARE ANTICIPATED TO CONTINUE INTO THE LATE EVENING HOURS AS THE STORM SYSTEM MOVES THROUGH THE REGION. AREAS OF BLOWING DUST ARE LIKELY AND MAY CAUSE LOCALLY REDUCED VISIBILITY ALONG AREA ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004>009-015-018-037-038-230400- /O.CON.KFGZ.WI.Y.0005.000000T0000Z-090323T0600Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- WESTERN MOGOLLON RIM-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO... FLAGSTAFF...WILLIAMS...MUNDS PARK...PAYSON...STRAWBERRY...YOUNG... COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA 1137 AM MST SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN TODAY WILL BRING STRONG WINDS TO NORTHERN ARIZONA. SOUTHWEST WINDS OF 15 TO 25 MPH HAVE DEVELOPED ACROSS MUCH OF THE ADVISORY AREA AND WILL CONTINUE TO INCREASE THROUGHOUT THE DAY...REACHING SPEEDS OF 30 TO 40 MPH WITH GUSTS FROM 45 TO 55 MPH BY EARLY AFTERNOON. THESE STRONG WINDS ARE ANTICIPATED TO CONTINUE INTO THE LATE EVENING HOURS AS THE STORM SYSTEM MOVES THROUGH THE REGION. THE FOLLOWING SITES HAVE VERIFIED ADVISORY CRITERIA... GRAND CANYON AIRPORT ... 35 MPH SUSTAINED FOUR SPRINGS RAWS ...... 43 MPH GUST HOUSEROCK RAWS ......... 48 MPH GUST GRAND CANYON AIRPORT ... 53 MPH GUST FRAZIER WELLS RAWS ..... 41 MPH GUST I-40 AT ASH FORK ....... 42 MPH GUST HUMBUG CREEK RAWS ...... 40 MPH GUST FLAGSTAFF AIRPORT ...... 41 MPH GUST GREENBASE RAWS ......... 40 MPH GUST WUPATKI RAWS ........... 42 MPH GUST SHOW LOW AIRPORT ....... 43 MPH GUST PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 222137 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 237 PM MST SUN MAR 22 2009 AZZ006>009-015-230545- /O.UPG.KFGZ.WI.Y.0005.000000T0000Z-090323T0600Z/ /O.EXA.KFGZ.HW.W.0001.000000T0000Z-090323T0600Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI... NORTH RIM...VALLE...PRESCOTT...SELIGMAN...ASH FORK... KEAMS CANYON...KAIBITO...FLAGSTAFF...WILLIAMS...MUNDS PARK 237 PM MST SUN MAR 22 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN WILL BRING STRONG WINDS TO NORTHERN ARIZONA. SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS EXCEEDING 60 MPH HAVE DEVELOPED AND WILL CONTINUE ACROSS THE WARNING AREA. THESE STRONG WINDS ARE ANTICIPATED TO CONTINUE INTO THE LATE EVENING HOURS AS THE STORM SYSTEM MOVES THROUGH THE REGION. AREAS OF BLOWING DUST ARE LIKELY AND MAY CAUSE LOCALLY REDUCED VISIBILITY ALONG AREA ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ010>014-016-017-039-040-230545- /O.CON.KFGZ.HW.W.0001.000000T0000Z-090323T0600Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... NAVAJO N.M....DILKON...KYKOTSMOVI 237 PM MST SUN MAR 22 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN TODAY WILL BRING VERY STRONG WINDS TO MUCH OF THE REGION. SOUTHWEST OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH HAVE DEVELOPED AND WILL CONTINUE ACROSS THE LITTLE COLORADO RIVER VALLEY AND ADJACENT AREAS. THESE STRONG WINDS ARE ANTICIPATED TO CONTINUE INTO THE LATE EVENING HOURS AS THE STORM SYSTEM MOVES THROUGH THE REGION. AREAS OF BLOWING DUST ARE LIKELY AND MAY CAUSE LOCALLY REDUCED VISIBILITY ALONG AREA ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004-005-018-037-038-230545- /O.CON.KFGZ.WI.Y.0005.000000T0000Z-090323T0600Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...PAYSON...STRAWBERRY...YOUNG...COTTONWOOD... CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA 237 PM MST SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN WILL BRING STRONG WINDS TO NORTHERN ARIZONA. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS FROM 45 TO 55 MPH HAVE DEVELOPED AND WILL CONTINUE ACROSS THE ADVISORY AREA. THESE STRONG WINDS ARE ANTICIPATED TO CONTINUE INTO THE LATE EVENING HOURS AS THE STORM SYSTEM MOVES THROUGH THE REGION. THE FOLLOWING SITES HAVE VERIFIED ADVISORY CRITERIA... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 230440 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 PM MST SUN MAR 22 2009 AZZ006>010-012-015-016-039-230545- /O.CAN.KFGZ.HW.W.0001.000000T0000Z-090323T0600Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI... NORTH RIM...VALLE...PRESCOTT...SELIGMAN...ASH FORK... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M. 940 PM MST SUN MAR 22 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED SIGNIFICANTLY ACROSS PORTIONS OF NORTHERN ARIZONA THIS EVENING AND HAVE FALLEN BELOW HIGH WIND WARNING CRITERIA THRESHOLDS...THUS THE HIGH WIND WARNING HAS BEEN CANCELLED. FOR THE REMAINDER OF THE EVENING...EXPECT WEST TO NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO AROUND 30 MPH. $$ AZZ004-005-018-037-038-230545- /O.CAN.KFGZ.WI.Y.0005.000000T0000Z-090323T0600Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...PAYSON...STRAWBERRY...YOUNG...COTTONWOOD... CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA 940 PM MST SUN MAR 22 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED ACROSS PORTIONS OF NORTHERN ARIZONA THIS EVENING AND HAVE FALLEN BELOW WIND ADVISORY THRESHOLDS...THUS THE WIND ADVISORY HAS BEEN CANCELLED. FOR THE REMAINDER OF THE EVENING...EXPECT WEST TO NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO AROUND 30 MPH. $$ AZZ011-013-014-017-040-230600- /O.CON.KFGZ.HW.W.0001.000000T0000Z-090323T0600Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 940 PM MST SUN MAR 22 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. A STRONG AREA OF LOW PRESSURE MOVING ACROSS UTAH THIS EVENING WILL BRING VERY STRONG WINDS PORTIONS OF EASTERN ARIZONA. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH WILL CONTINUE ACROSS THE LITTLE COLORADO RIVER VALLEY AND ADJACENT AREAS. THESE STRONG WINDS ARE ANTICIPATED TO CONTINUE SEVERAL MORE HOURS THIS EVENING AS THE STORM SYSTEM PROGRESSES EASTWARD ACROSS THE REST OF THE STATE...WITH THE STRONGEST WINDS MAINLY EAST OF A WINSLOW TO WINDOW ROCK LINE. AREAS OF BLOWING DUST ARE LIKELY AND MAY CAUSE LOCALLY REDUCED VISIBILITY ALONG AREA ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 230604 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1104 PM MST SUN MAR 22 2009 AZZ011-013-014-017-040-230715- /O.EXP.KFGZ.HW.W.0001.000000T0000Z-090323T0600Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 1104 PM MST SUN MAR 22 2009 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING. WIND SPEEDS HAVE DIMINISHED ACROSS EASTERN ARIZONA THIS EVENING AND HAVE FALLEN BELOW HIGH WIND WARNING CRITERIA THRESHOLDS...THUS THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. EXPECT A FEW SELECT AREAS ACROSS EASTERN ARIZONA TO GUST JUST ABOVE 40 MPH FOR A FEW HOURS AFTER MIDNIGHT...WITH WIND SPEEDS OF 15 TO 25 MPH FOR THE MORNING HOURS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Mar 22, 3:30 AM MST, 17 minutes earlier.
Area forecast discussion, Mar 22, 3:30 AM MST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 AM MST SUN MAR 22 2009 .SYNOPSIS...A STRONG AREA OF LOW PRESSURE WILL AFFECT NORTHERN ARIZONA THROUGH MONDAY. VERY STRONG AND GUSTY WINDS WILL DEVELOP ACROSS NORTHERN ARIZONA TODAY ALONG WITH COOLER TEMPERATURES. PRECIPITATION CHANCES WILL ALSO INCREASE LATE THIS AFTERNOON INTO MONDAY MORNING AS A COLD FRONT WILL BRING VALLEY RAIN AND MOUNTAIN SNOW SHOWERS TO THE REGION. && .DISCUSSION...AT 3 AM...SKIES WERE MOSTLY CLOUDY ACROSS MUCH OF THE REGION AS A BAND OF HIGH CLOUDS WAS MOVING QUICKLY EASTWARD. A STRONG TROUGH WAS MOVING ONTO THE WEST COAST...AND THIS SYSTEM WILL ARRIVE IN NORTHERN ARIZONA LATER THIS AFTERNOON INTO THE OVERNIGHT HOURS. THE MAIN STORY WITH THIS SYSTEM WILL BE THE VERY STRONG SOUTHWEST WINDS FROM MID MORNING THROUGH THE MID TO LATE EVENING. SURFACE LOW PRESSURE DEEPENING OVER THE 4-CORNERS REGION ALONG WITH 45-60 KT 700 MB WINDS WILL CAUSE THE WINDY CONDITIONS. WE WILL ISSUE A HIGH WIND WARNING FOR MUCH OF EASTERN ARIZONA WHERE 30-40 MPH SUSTAINED WINDS WITH GUSTS FROM 55 TO 65 MPH ARE EXPECTED. ELSEWHERE...A WIND ADVISORY WILL BE IN EFFECT WITH 25-35 MPH WINDS AND GUSTS UP TO 55 MPH. AS THE FRONTAL BAND MOVES TOWARD NORTHWEST ARIZONA THIS AFTERNOON...THERE WILL BE AN INCREASING CHANCE FOR SHOWERS...ESPECIALLY OVER THE KAIBAB PLATEAU. FOR TONIGHT...THE TROUGH AXIS WILL PASS THROUGH NORTHERN ARIZONA WITH THE BEST LIFT AND MOST UNSTABLE AIR MASS LOCATED NORTH OF THE MOGOLLON RIM. EXPECT A PERIOD OF RAIN AND SNOW SHOWERS WITH A FEW THUNDERSTORMS ALSO POSSIBLE...MAINLY ACROSS THE NORTHERN THIRD OF THE STATE. SNOW AMOUNTS SHOULD REMAIN LIGHT. FOR MONDAY THROUGH WEDNESDAY...MAINLY DRY NORTHWEST FLOW WILL DEVELOP WITH TEMPERATURES RISING BACK TO NEAR NORMAL. THERE WILL BE A COUPLE OF WEAK DISTURBANCES PASSING BY...BUT PRECIP CHANCES APPEAR MINIMAL. BY THURSDAY...FORECAST MODELS INDICATE A STRONGER LOW PRESSURE SYSTEM MAY DROP OUT OF THE NORTH INTO OUR REGION. WE COOLED OFF TEMPERATURES A FEW DEGREES AND KEPT A CHANCE FOR SHOWERS IN THE FORECAST. && .AVIATION...FOR THE 12Z PACKAGE. FROM 16Z SUN-06Z MON...EXPECT SUSTAINED SFC WIND FROM THE SOUTHWEST AT 20 TO 35 KTS WITH GUSTS FROM 40 TO 55 KTS. THE HIGHEST SPEEDS AND GUSTS WILL BE IN THE LEE OF THE KAIBAB PLATEAU AND MOGOLLON RIM AS WELL AS ALL OF NAVAJO AND APACHE COUNTIES. THROUGH 21Z VFR CONDITIONS ARE EXPECTED AS A BKN DECK OF CIRRUS MOVES EASTWARD...REPLACED BY SKC. AFT 21Z...A STRONG COLD FRONT WILL BRING WDSPRD MVFR CONDITIONS ALONG AND NORTH OF I-40...LASTING THROUGH 06Z MONDAY. SCT IFR CONDITIONS IN SHSN WILL BE POSSIBLE FROM KFLG NORTHWARD. AFT 06Z MONDAY...VFR CONDITIONS RETURN TO NORTHWESTERN AZ AND SPREAD SLOWLY EASTWARD. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES.... HIGH WIND WARNING FROM 9 AM UNTIL 11 PM MST TODAY FOR AZZ010>014-016-017-039-040. WIND ADVISORY FROM 9 AM UNTIL 11 PM MST TODAY FOR AZZ004>009-015-018-037-038. && PUBLIC..................JJ AVIATION/FIRE WEATHER...DL VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Mar 21, 4:04 PM MST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 404 PM MST SAT MAR 21 2009 AZZ004>018-037>040-220845- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 404 PM MST SAT MAR 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT AN APPROACHING STORM SYSTEM WILL BRING WINDY CONDITIONS TODAY AND TONIGHT. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH BY THE AFTERNOON WITH A FEW WIND GUSTS APPROACHING 40 MPH BY LATE THIS AFTERNOON. OVERNIGHT...SOUTHWEST WINDS OF 10 TO 20 MPH WILL CONTINUE BUT THERE WILL BE PERIODS WHERE WIND GUSTS APPROACH 40 MPH...ESPECIALLY OVER THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY A HIGH WIND WATCH AND WIND ADVISORY HAS BEEN ISSUED. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED IN THE MORNING AND WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO OVER 50 MPH IN THE AFTERNOON ACROSS MUCH OF NORTHERN ARIZONA. THE STRONGEST WINDS ARE EXPECTED IN THE LITTLE COLORADO RIVER VALLEY WHERE SUSTAINED AFTERNOON AND EVENING WINDS WILL REACH 40 TO 50 MPH WITH GUSTS IN EXCESS OF 65 MPH. FOR MORE DETAILS SEE PHXNPWFGZ. IN ADDITION...FROM LATE IN THE DAY SUNDAY INTO MONDAY SNOW IS ALSO ANTICIPATED...WITH 2 TO 3 INCHES OF ACCUMULATION POSSIBLE OVER THE KAIBAB PLATEAU. SMALLER AMOUNTS ARE EXPECTED ELSEWHERE WITH AROUND AN INCH POSSIBLE IN FLAGSTAFF. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 4:40 AM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 15 hr |
Nearby
High Wind Warnings in Arizona, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.